Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2008, 5:42 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 12, 2008, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 122242
SVROHX
TNC005-085-122315-
/O.NEW.KOHX.SV.W.0148.080712T2242Z-080712T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENTON COUNTY IN TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WAVERLY...
* UNTIL 615 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF WAVERLY...OR 10 MILES NORTHEAST OF CAMDEN...AND
MOVING SOUTHEAST AT 9 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAVERLY BY 615 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3627 8801 3626 8795 3625 8794 3625 8792
3624 8791 3624 8789 3618 8766 3596 8778
3611 8810
TIME...MOT...LOC 2241Z 294DEG 8KT 3616 8795
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUL 12 2008 .SHORT TERM...(THRU MON NITE) CURRENT...PESKY BOUNDARY E OF BNA HAS SET OFF CONVECTION ALL DAY...WITH SOME HEAVY RAINS IN MACON COUNTY. NOT MUCH GOING ON W OF BOUNDARY. TEMPS IN LOWER 90S MOST RAIN-FREE AREAS. AFOREMENTIONED CONVECTION WILL LIKELY LINGER INTO EVE HOURS AND MAY HAVE TO INCLUDE PRE-DUSK GROUPING. FRONT WILL MAKE ITS WAY SE TWOARD CWA LATE TONITE...AND WILL LIKELY BE CONVECTION AHEAD OF IT MOVING INTO CWA. ALREADY SEEING SOME DEVELOPMENT SE MO INTO SRN IL. WILL KEEP LIKELY POPS FOR NW 1/2 OF CWA...AND CATEGORICAL FOR ENTIRE CWA EXCEPT NW SUN. HAVE MENTION OF POSSIBLE SEVERE WEATHER IN HWO...WITH STRONG WINDS AND HEAVY RAIN. FRONT APPROACHING PLATEAU BY 00Z MON. SOME LINGERING POPS E SUN NITE...THEN HI PRES MOVES IN. .LONG TERM... DRY HI PRES RULES INTO LATTER PART OF WEEK AND WARMING TREND BEGINS TUS AS H5 TROF OVER ERN CONUS GIVES WAY TO BUILDING RIDGE PATTERN BY 00Z WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 84 63 87 / 60 80 10 10 CLARKSVILLE 72 83 59 87 / 60 70 10 10 CROSSVILLE 68 79 60 81 / 40 80 30 10 COLUMBIA 72 85 63 87 / 60 80 10 10 LAWRENCEBURG 72 86 64 87 / 60 80 10 10 WAVERLY 72 84 61 88 / 60 70 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jul 12, 4:28 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT SAT JUL 12 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-130930- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. A FEW STORMS COULD BECOME STRONG PRODUCING...LIGHTNING...LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY A COLD FRONT WILL MOVE ACROSS THE MID STATE...BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING FREQUENT LIGHTNING... DAMAGING STRAIGHT LINE WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY IN SUPPORT OF SEVERE WEATHER. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:36 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, Smith | 24 min |
| Jul 12, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.